My repeat urine culture reports are normal after taking antibiotics for infection, but I still got blood in my urine. What could be the reason?
ADVERTISEMENT

Q. What could be the reason for blood in urine even after taking antibiotics for an infection?

Answered by
Dr. Madhav Tiwari
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 27, 2022 and last reviewed on: Aug 27, 2023

Hello doctor,

I have had an intense burning sensation when urinating, and a test was done, and the result showed the presence of a few bacteria. The doctor advised me to take antibiotics, and the test was repeated after a few days, and the result was normal. But after five to six days, I noticed blood in my urine. The culture was repeated two days ago, but the result was normal. The bleeding is still there. If the infection is cleared, can the bleeding be lingering irritation to the bladder or urethra? How long can that last? Kindly help.

#

Hi,

Welcome to icliniq.com.

I read your query and understand your concern. From your culture report, I can see that it has grown Enterococcus which is sensitive to a few drugs like Macrobid (clarithromycin) is not one of them. I would suggest you take tablet Nitrofurantoin 100 mg twice a day for seven days, it should clear out your infection, tablet Cranpac (Cranberry extract) twice daily for one month, tablet Econorm (Saccharomyces Boulardii) twice daily for one month, and tablet Urispaz (flavoxate hydrochloride) twice daily for five days. This will take care of the intense burning sensation that you are experiencing. Please answer the following questions regarding the blood in urine: Is the entire urine mixed with blood, or is it only at the beginning or the end? Do you have any pain in your loins or in your lower abdomen during peeing? Do you have a fever? Do you have complaints of vaginal discharge? Did your doctor order an ultrasound scan of the kidney and bladder? Are you diabetic?

Kindly revert for more queries.

Thank you.

Hello doctor,

Thank you for your reply.

The Macrobid was nitrofurantoin - the doctor said it was sensitive to the bacteria. I have not had intense burning pain for many days; only the urine has red or pink blood at the beginning or end. There is no pain while urinating or fever, or any discharge. I am not diabetic. If the infection is not gone, more antibiotics might be needed, but if it is gone can, the urethra be irritated and inflamed. Could that cause the intermittent bleeding when I pee or wipe, and can that last a while even after antibiotics are done? Kindly help.

#

Hi,

Welcome back to icliniq.com.

It is unlikely for you to have blood in your urine if the infection is settled. Did your doctor do a physical examination of your urethra and vaginal area? Please use only Cranpac D and Econorm if you do not have any burning. It will help clear your urine. I would also suggest you get an ultrasound to ensure we are not missing something.

I hope this helps.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is there any treatment for IUGR baby?

.. be better if you can send me your ultrasound report. You have the previous history of stillbirth around 19 weeks. At present, as your medicines that you have described here, you have been on diabetes and blood pressure control drugs and placental suppo   Read full

Will using diaper cause urine infection and fever?

Children may pass urine and stool 10 to 15 times a day, and it is normal ... Using diapers may cause urinary tract infection, specifically in females if the fecal matter and urine in the diaper a   Read full

I get recurrent diarrhea and doctor suggested sensitive intestine. What is my problem?

.. described this condition to be lasting for almost more than a year, it can be IBS (irritable bowel syndrome), but IBS usually starts at an early age than this, although it can happen at any age. That is why it is important to rule out all organic cause   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


PCOS and Liver Problems
The hormonal imbalances in polycystic ovary syndrome could cause liver diseases. Read the article to know the relationship between these medical conditions.  Read more»
Inferior Alveolar Nerve Lateralization Technique
The inferior alveolar nerve lateralization technique is a surgical lateralization technique to reposition the nerve. Read the article to know more about this.  Read more»
COVID-19 and Ebola: Similarities and Differences
This article gives a comparison and broader overview of the outbreak of the two deadliest diseases that showed a greater incidence over the last two decades.  Read more»

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.